Alert archive / Maine / Tornado Warnings in 2013
Tornado Warning 2, NWS Gray, ME
NWS Gray, ME issued this tornado warning at Jun 2, 2013, 4:40 PM EDT for Somerset County, Maine. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2013, 4:40 PM EDT (20:40 UTC)
- Expired
- Jun 2, 2013, 5:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 134 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:25 PM EDT | TSTM WND DMG | 3 N Solon, ME | AT LEAST 50 TREES DOWN ON FARM NORTH OF SOLON. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 11:33 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
747 WFUS51 KGYX 022040 TORGYX MEC025-022115- /O.NEW.KGYX.TO.W.0002.130602T2040Z-130602T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GRAY ME 440 PM EDT SUN JUN 2 2013 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN SOMERSET COUNTY IN WEST CENTRAL MAINE... * UNTIL 515 PM EDT... * AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BINGHAM... OR 23 MILES NORTHWEST OF SKOWHEGAN...MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIGHTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE. && LAT...LON 4509 7014 4523 6988 4504 6965 4493 7004 TIME...MOT...LOC 2040Z 226DEG 36KT 4510 6987 $$ KIMBLE
2 follow-up statements
971 WWUS51 KGYX 022048 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 448 PM EDT SUN JUN 2 2013 MEC025-022115- /O.CON.KGYX.TO.W.0002.000000T0000Z-130602T2115Z/ SOMERSET ME- 448 PM EDT SUN JUN 2 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL SOMERSET COUNTY... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MOSCOW...OR 22 MILES WEST OF GUILFORD...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE. && LAT...LON 4501 6988 4517 6998 4523 6988 4504 6965 TIME...MOT...LOC 2047Z 226DEG 36KT 4512 6981 $$ KIMBLE
483 WWUS51 KGYX 022056 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 456 PM EDT SUN JUN 2 2013 MEC025-022106- /O.CAN.KGYX.TO.W.0002.000000T0000Z-130602T2115Z/ SOMERSET ME- 456 PM EDT SUN JUN 2 2013 ...THE TORNADO WARNING FOR CENTRAL SOMERSET COUNTY IS CANCELLED... ALTHOUGH NO LONGER SHOWING SIGNS OF STRONG ROTATION...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE STILL POSSIBLE WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE. LAT...LON 4501 6988 4517 6998 4523 6988 4504 6965 TIME...MOT...LOC 2056Z 226DEG 36KT 4518 6972 $$ KIMBLE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jun 2, 2:57 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 2, 2:57 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 257 PM EDT SUN JUN 2 2013 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THIS AFTERNOON AND EVENING AHEAD OF THE FRONT. THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE SEVERE WINDS...LARGE HAIL AND HEAVY RAIN. THE FRONT IS SLOW TO PUSH THROUGH THE AREA AND THERE WILL BE A THREAT FOR MORE SHOWERS AND THUNDERSTORMS NEAR THE COAST ON MONDAY. HIGH PRESSURE WILL BUILD SOUTHEAST OUT OF CANADA THROUGH THE MIDDLE OF THE WEEK...BRINGING COOLER WEATHER BACK INTO THE AREA. LOW PRESSURE MOVING EAST FROM THE MIDWEST WILL APPROACH THE AREA THURSDAY. && .NEAR TERM /TONIGHT/... A FEW ROUNDS OF THUNDERSTORMS ARE MOVING THROUGH THE AREA THIS AFTERNOON AND EXPECT A LINE OF STORMS TO CROSS INTO NEW HAMPSHIRE AND MOVE ACROSS MAINE OVER THE NEXT FEW HOURS. AFTER THIS DOES SO... THE SEVERE WEATHER THREAT WILL LIKELY BE OVER. DAMAGING WINDS WILL BE THE PRIMARY THREAT... AS WELL AS SOME AREAS OF LARGE HAIL. IT IS UNCLEAR HOW FAR EAST THE STORMS WILL BE ABLE TO TRAVEL. MOST MODELS INDICATE CONVECTION FALLING APART AS IT REACHES MAINE. HOWEVER... 16Z SOUNDING INDICATES PLENTY OF INSTABILITY SO IF STORMS CAN TRACK TOWARD THE COAST OF NEW HAMPSHIRE AND MAINE THEY MAY MAINTAIN THEMSELVES. AFTER THE STORMS END... SHOULD SEE A BREAK IN THE PRECIPITATION FOR A WHILE AND THE COLD FRONT WILL SLOWLY PUSH INTO THE REGION. TEMPERATURES OVERNIGHT WILL FALL INTO THE 60S. HAVE RAISED MINIMUM TEMPERATURES ABOVE GUIDANCE VALUES AS HUMIDITY LEVELS REMAIN HIGH AND TRENDS FROM LAST NIGHT INDICATE GUIDANCE HAS BEEN RUNNING SEVERAL DEGREES TOO COLD. COULD SEE FOG FORM TONIGHT BUT THINK THE MOST LIKELY AREAS FOR THIS TO OCCUR WILL BE IN AREAS THAT SEE RAIN THIS AFTERNOON... ESPECIALLY LATER IN THE AFTERNOON. && .SHORT TERM /MONDAY/... COLD FRONT STILL LINGERS JUST INLAND OF THE COAST ON MONDAY. EXPECT GOOD WARMING AHEAD OF THE FRONT... AND INSTABILITY INCREASING AGAIN. SHOWERS AND THUNDERSTORMS SHOULD FORM BY MIDDAY POSSIBLY AS A RESULT OF THE SEA BREEZE BOUNDARY COLLIDING WITH THE SLOWLY ADVANCING COLD FRONT. DO NOT EXPECT SEVERE WEATHER... BUT DO EXPECT ONE MORE ROUND OF THUNDERSTORMS BEFORE THE FRONT MOVES OFF THE COAST MONDAY NIGHT. HIGH TEMPERATURES GENERALLY IN THE 70S. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... SKIES WILL CLEAR ACROSS THE REGION MONDAY NIGHT WITH MOSTLY SUNNY SKIES ACROSS THE REGION TUESDAY AND WEDNESDAY. LOW PRESSURE MOVING EAST FROM THE MIDWEST WILL BRING THE THREAT OF SHOWERS FOR THURSDAY. THE FRONT ASSOCIATED WITH THE LOW WILL LINGER NEAR THE AREA BRINGING A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHORT TERM...BEST CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ACROSS MUCH OF NEW HAMPSHIRE AND INTERIOR MAINE. FOG IS ALSO A POSSIBILITY TONIGHT ESPECIALLY IN AREAS THAT SEE RAIN THIS AFTERNOON. COULD SEE ANOTHER ROUND OF THUNDERSTORMS ON MONDAY ALONG THE COASTAL PLAIN. LONG TERM...VFR CONDITIONS MONDAY NIGHT THROUGH WEDNESDAY. POSSIBLE IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. && .MARINE... SHORT TERM...WINDS HAVE BEEN SLOW TO COME UP... BUT STILL EXPECTING GUSTS TO 25 KT POSSIBLE THROUGH THE EVENING AND WAVE HEIGHTS INCREASING TO OVER 5 FEET. WAVES SHOULD SUBSIDE BY LATE MONDAY MORNING. LONG TERM...EXPECTING WINDS AND SEAS TO BE DIMINISHING MONDAY NIGHT AND BE BELOW SCA CRITERIA TUESDAY THROUGH THURSDAY. && .FIRE WEATHER... HIGH HUMIDITY CONTINUES TONIGHT AND MONDAY WITH A CHANCE OF THUNDERSTORMS. A COLD FRONT WILL PUSH THROUGH THE AREA LATE MONDAY. DRIER CONDITIONS WILL RETURN FOR TUESDAY THROUGH THE END OF THE WEEK. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT MONDAY FOR ANZ150>154. && SYNOPSIS...JENSENIUS NEAR TERM...KIMBLE SHORT TERM...KIMBLE LONG TERM...JENSENIUS AVIATION...KIMBLE/JENSENIUS MARINE...KIMBLE/JENSENIUS
Hazardous weather outlook, Jun 2, 2:36 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 236 PM EDT SUN JUN 2 2013 MEZ007>009-012>014-018>021-023-024-NHZ001>010-013-014-031845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-COASTAL YORK- COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 236 PM EDT SUN JUN 2 2013 ...SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-031845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 236 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH GUSTY WINDS AND SMALL HAIL...HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ022-025>028-031845- INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 236 PM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH GUSTY WINDS AND SMALL HAIL...HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 2, 2:42 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
242 PM EDT SUN JUN 2 2013
NHZ003-005-007>009-021930-
BELKNAP-MERRIMACK-NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
242 PM EDT SUN JUN 2 2013
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN...WESTERN BELKNAP...
WESTERN MERRIMACK...COOS AND GRAFTON COUNTIES THROUGH 330 PM EDT...
AT 239 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES EAST OF BARRE TO SPRINGFIELD VERMONT...MOVING EAST AT 45 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ENTER THE CONNECTICUT VALLEY AND
WESTERN NEW HAMPSHIRE BY 330 PM.
THESE STORMS WILL AFFECT AREAS IN AND AROUND CHARLESTOWN...PLAINFIELD...
HANOVER...CORNISH...CLAREMONT...UNITY...WEST UNITY...MERIDEN...CORNISH FLAT
AND LEBANON THROUGH 330 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4330 7241 4336 7242 4359 7237 4364 7232
4369 7232 4375 7222 4380 7219 4386 7220
4393 7213 4400 7212 4409 7205 4417 7206
4416 7158 4321 7178 4323 7244
SCHWIBSSpecial weather statement, Jun 2, 2:58 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 258 PM EDT SUN JUN 2 2013 MEZ007-008-013-021945- NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN- 258 PM EDT SUN JUN 2 2013 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 345 PM EDT... AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ANDOVER...OR ABOUT 10 MILES NORTHWEST OF RUMFORD...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ANDOVER...BYRON... ROXBURY...MOUNT BLUE STATE PARK...WELD...MADRID...PHILLIPS... STRONG...AVON AND SALEM THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4500 7032 4477 7012 4455 7072 4467 7084 ES
Special weather statement, Jun 2, 3:13 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 313 PM EDT SUN JUN 2 2013 MEZ007-008-NHZ002-022000- NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN COOS- 313 PM EDT SUN JUN 2 2013 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...COOS COUNTY AND FRANKLIN COUNTY THROUGH 400 PM EDT... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF UPTON...OR ABOUT 9 MILES NORTH OF BERLIN...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND UPTON...MIDDLE DAM AND SOUTH ARM THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4495 7077 4479 7065 4452 7108 4464 7119 ES
Special weather statement, Jun 2, 3:23 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
323 PM EDT SUN JUN 2 2013
MEZ008-009-022015-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
323 PM EDT SUN JUN 2 2013
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 415 PM EDT...
AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 20 MILES SOUTHWEST OF ATTEAN...OR ABOUT
7 MILES NORTHEAST OF COBURN GORE...MOVING NORTHEAST AT 40 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ATTEAN AND
JACKMAN THROUGH 415 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4570 6999 4535 7064 4543 7078 4544 7077
4544 7075 4540 7072 4539 7065 4543 7065
4549 7073 4568 7054 4574 7040 4580 7043
4586 7034
ESLocal storm report, Jun 2, 4:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
431 PM EDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 6 SSE RANGELEY 44.89N 70.60W
06/02/2013 M1.00 INCH FRANKLIN ME PUBLIC
0300 PM TSTM WND DMG LEBANON 43.64N 72.25W
06/02/2013 GRAFTON NH LAW ENFORCEMENT
LEBANON POLICE TREES DOWN IN LEBANON AND WEST LEBANON
ROUTE 10 BLOCKED
0330 PM TSTM WND DMG 1 NNW BRISTOL 43.60N 71.74W
06/02/2013 GRAFTON NH TRAINED SPOTTER
SPOTTER HEARD REPORTS ON HIS SCANNER OF TREES DOWN ON
WIRES IN THORNTON... PLYMOUTH... CAMPTON AND HEBRON
0345 PM TSTM WND DMG COLEBROOK 44.89N 71.50W
06/02/2013 COOS NH AMATEUR RADIO
TREES AND WIRES DOWN AROUND COLEBROOK AND ERROL
&&
EVENT NUMBER GYX1300052 GYX1300053 GYX1300054 GYX1300055
MPKLocal storm report, Jun 2, 4:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
433 PM EDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG FRYEBURG 44.02N 70.98W
06/02/2013 OXFORD ME AMATEUR RADIO
SEVERAL TREES DOWN IN FRYEBURG
&&
EVENT NUMBER GYX1300056
MPKThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:43 PM EDT | Special Weather Statement | GYX | Franklin | 32 min |
| Jun 2, 12:53 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 52 min |
| Jun 2, 1:12 PM EDT | Special Weather Statement | GYX | Somerset | 48 min |
| Jun 2, 1:36 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 39 min |
| Jun 2, 1:43 PM EDT | Special Weather Statement | GYX | Oxford | 32 min |
| Jun 2, 2:01 PM EDT | Flash Flood Warning | GYX | Franklin, Somerset | 3 hr |
| Jun 2, 2:06 PM EDT | Special Weather Statement | GYX | Somerset | 24 min |
| Jun 2, 2:09 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 36 min |
| Jun 2, 2:58 PM EDT | Special Weather Statement | GYX | Franklin | 47 min |
| Jun 2, 3:11 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 34 min |
| Jun 2, 3:13 PM EDT | Special Weather Statement | GYX | Oxford | 47 min |
| Jun 2, 3:23 PM EDT | Special Weather Statement | GYX | Somerset | 52 min |
| Jun 2, 3:52 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 38 min |
| Jun 2, 3:55 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 50 min |
| Jun 2, 4:05 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 40 min |
| Jun 2, 4:13 PM EDT | Tornado Warning | GYX | Franklin, Somerset | 32 min |
| Jun 2, 4:20 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford, York | 40 min |
| Jun 2, 4:22 PM EDT | Flash Flood Warning | GYX | Somerset | 3 hr |
| Jun 2, 4:45 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 30 min |
| Jun 2, 4:48 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Sagadahoc and 1 more | 57 min |
| Jun 2, 4:50 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 40 min |
| Jun 2, 4:57 PM EDT | Special Marine Warning | GYX | 2 hr | |
| Jun 2, 5:00 PM EDT | Flash Flood Warning | GYX | Franklin, Oxford, Somerset | 3 hr |
| Jun 2, 5:05 PM EDT | Severe Thunderstorm Warning | GYX | York | 40 min |
| Jun 2, 5:23 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset, Waldo | 52 min |
| Jun 2, 7:16 PM EDT | Areal Flood Warning | GYX | Franklin, Oxford, Somerset | 4 hr |
Nearby
Tornado Warnings in Maine, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.